Florida, 2006Lightning Strike in Florida, September 1, 2006
September 1, 2006 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 1, 1:31 PM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 1, 1:31 PM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT FRI SEP 1 2006
.DISCUSSION...SFC TROUGH FROM T.D. ERNESTO CONTINUES TO AFFECT S
FLA WX WITH SW FLOW. SFC RIDGE WILL BUILD BACK INTO THE REGION BUT
NOT UNTIL ABOUT SUNDAY WITH SATURDAY STILL SEEING THE SW FLOW BUT
MUCH WEAKER THAN TODAY. GFS FORECAST SOUNDING SHOWS STORM MOTION
OF ONLY 4 KT BUT STILL TO AFFECT MORE OF THE E CST THAN THE WEST.
SPEAKING OF THE GFS, UPPER LOW THAT IS CURRENTLY OVER THE CENT ATL
NORTHEAST OF THE BAHAMAS IS MOVING W TOWARDS FLA WITH THE GFS
SHOWING IT OVER US ON SUNDAY. GIVEN THIS, DO NOT UNDERSTAND WHY
IT HAS THE HIGHEST POPS FOR SAT VS SUN. SO WILL UNDERCUT ITS
CATEGORICAL POPS FOR SATURDAY AND SLIGHTLY ABOVE FOR SUNDAY. THE
START OF NEXT WEEK SHOULD GET MORE UNDERWAY OF CLIMO BUT THE GFS
SLIPS THE RIDGE SOUTH AGAIN BY MIDWEEK IN RESPONSE TO ANOTHER
SHORTWAVE MOVING INTO THE EASTERN U.S. THIS WOULD TEND TO SHIFT
THE HIGHEST POPS ONCE AGAIN TO THE E CST AS PWAT REMAINS ABOVE 2
INCHES. BUT WILL WAIT AND SEE FOR THE TIME BEING.
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
SOUTH FLORIDA WILL CONTINUE TO INCREASE IN COVERAGE AND STRENGTH
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE STORMS WILL
MOVE NORTHEAST AND CAUSE DETERIORATING CONDITIONS AT
PBI...FLL...MIA...AND TMB OVER THE NEXT FEW HOURS.
&&
.MARINE...LIGHT SW FLOW WILL BACK TO THE SE BY LATE SAT BUT
REMAINING WEAK. THUS, SEAS WILL BE AT 2 FEET OR LESS THROUGH THE
FORESEEABLE FUTURE.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 90 75 89 / 30 70 40 70
FORT LAUDERDALE 77 90 76 87 / 30 70 40 70
MIAMI 77 90 76 87 / 30 70 40 70
NAPLES 78 89 76 89 / 40 60 30 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
30
Hazardous weather outlook, Sep 1, 5:05 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
605 PM EDT FRI SEP 1 2006
FLZ063-066>075-021000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
605 PM EDT FRI SEP 1 2006
...ISOLATED THUNDERSTORMS EAST COAST THIS EVENING...
...ISOLATED THUNDERSTORMS GULF COAST LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: ISOLATED THUNDERSTORMS, MOVING WEST TO EAST TOWARD
THE ATLANTIC, CAN BE EXPECTED ALONG THE EAST COAST THIS EVENING.
ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE GULF OF MEXICO LATER
TONIGHT WITH SOME POSSIBLY MOVING ONTO THE SOUTHWEST FLORIDA COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY,
WITH A GRADUAL DECREASE IN ACTIVITY SUNDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Sep 1, 2:02 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT FRI SEP 1 2006
FLZ068-011930-
PALM BEACH EASTERN FL-
302 PM EDT FRI SEP 1 2006
...STRONG THUNDERSTORMS MOVING THROUGH METRO PALM BEACH COUNTY...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
JUPITER TO BOYNTON BEACH...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED ARE LAKE WORTH...BOYNTON
BEACH...FAU NORTH CAMPUS...JUPITER...AND WEST PALM BEACH.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BAXTER
Special weather statement, Sep 1, 3:55 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT FRI SEP 1 2006
FLZ072-012200-
BROWARD METROPOLITAN FL-
455 PM EDT FRI SEP 1 2006
...STRONG THUNDERSTORMS MOVING THROUGH METRO BROWARD COUNTY...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTER OF
STRONG THUNDERSTORMS MOVING EAST AT 20 MPH FROM THE EVERGLADES OF BROWARD
COUNTY INTO METRO BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED ARE
FORT LAUDERDALE...SUNRISE...POMPANO BEACH...AND WESTON.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL...
AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THESE STORMS PASS BY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BAXTER
Special weather statement, Sep 1, 4:15 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT FRI SEP 1 2006
FLZ073-074-012230-
WESTERN DADE FL-DADE METROPOLITAN FL-
515 PM EDT FRI SEP 1 2006
...STRONG THUNDERSTORMS APPROACHING NORTHERN MIAMI-DADE COUNTY...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM FORT LAUDERDALE
TO 18 MILES WEST OF MIRAMAR MOVING SOUTHEAST AT 5 TO 10 MPH.
HOWEVER...THE INDIVIDUAL STORMS WERE MOVING TO THE NORTHEAST ALONG
THE LINE AT 20 TO 25 MPH.
THIS LINE WILL AFFECT NORTHERN MIAMI-DADE COUNTY BETWEEN 6 PM AND
630 PM EDT...AND SOME LOCATIONS THAT COULD BE AFFECTED ARE MIAMI
LAKES...MIAMI GARDENS...AVENTURA...AND CAROL CITY.
THE PRIMARY IMPACTS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...HEAVY
RAINFALL..AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE
LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BAXTER
Local storm report, Sep 1, 4:29 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT..CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG W PAHOKEE 26.82N 80.66W
09/01/2006 PALM BEACH FL LAW ENFORCEMENT
POWER LINES DOWN FROM TRANSMISSION LINES ALONG HOOVER
DIKE. BOUY SENSOR OVER LAKE OKEECHOBEE INDICATED A GUST
TO 44 KNOTS AT 2045Z.
&&
ROTHFUSSLocal storm report, Sep 1, 4:29 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG W PAHOKEE 26.82N 80.66W
09/01/2006 PALM BEACH FL LAW ENFORCEMENT
POWER LINES DOWN FROM TRANSMISSION LINES ALONG HOOVER
DIKE.
&&
ROTHFUSSLightning, Broward
- When
- September 1, 6:00 PM EST
- Where
- Broward County, Lauderhill
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Lightning struck just outside of a home in Lauderhill during the early evening hours, causing a large hole in the driveway, knocking a garage door off its hinges and damaging the electrical panel in a car in front of the garage.The lightning was related to a band of thunderstorms loosely associated with Tropical Storm Ernesto which moved across South Florida 2 days prior.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Virginia, September 1, 20062 deaths · $36 million · 52 kt wind · 10 events
- Drought in Texas, September 1 to 30, 2006$80 million · 46 events
- Flooding and Coastal Flood in New Jersey, September 1 to 5, 20062 injured · $5.0 million · 70 kt wind · 39 events
- Coastal Flood in Virginia, September 1, 2006$29 million · 6 events
- Coastal Flood in Virginia, September 1, 2006$19 million · 4 events
- Drought in Texas, September 1 to 5, 2006$9.4 million · 12 events
- Tropical Storm in North Carolina, September 1, 2006$14 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2006$1.0 million · 42 events
- High Wind in Maryland, September 1, 2006$5.0 million · 58 kt wind · 5 events
- Storm Surge and High Wind in Maryland, September 1 to 2, 2006$3.7 million · 55 kt wind · 11 events
- Flood and Coastal Flood in Delaware, September 1 to 5, 2006$850,000 · 54 kt wind · 17 events
- Tropical Storm in North Carolina, September 1, 2006$1.6 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530843.